Show simple item record

dc.contributor.authorAfendras, Georgiosen
dc.contributor.authorPapadatos, Nickosen
dc.contributor.authorPapathanasiou, Vassilisen
dc.creatorAfendras, Georgiosen
dc.creatorPapadatos, Nickosen
dc.creatorPapathanasiou, Vassilisen
dc.date.accessioned2019-12-02T10:33:19Z
dc.date.available2019-12-02T10:33:19Z
dc.date.issued2007
dc.identifier.urihttp://gnosis.library.ucy.ac.cy/handle/7/56345
dc.description.abstractIn this paper, we provide Poincaré-type upper and lower variance bounds for a function g(X) of a discrete integer-valued random variable (r.v.) X, in terms of the (forward) differences of g up io some order. To this end, we investigate a discrete analogue of the Mohr and Noll inequality (1952, Math. Nachr., vol. 7, pp. 55-59), which may be of some independent interest in itself. It has been shown by Johnson (1993, Statist. Decisions, vol. 11, pp. 273-278) that for the commonly used absolutely continuous distributions that belong to the Pearson family, the somewhat complicated variance bounds take a very pleasant and simple form. We show here that this is also true for the commonly used discrete distributions. As an application of the proposed inequalities, we study the variance behaviour of the UMVU estimator of log p in Geometric distributions. © 2007, Indian Statistical Institute.en
dc.sourceSankhya: The Indian Journal of Statisticsen
dc.source.urihttps://www.scopus.com/inward/record.uri?eid=2-s2.0-42249111232&partnerID=40&md5=ef361964ff1d584ad6fff1304cd1b970
dc.subjectDiscrete Pearson familyen
dc.subjectMohr and Noll inequalityen
dc.subjectPoincaré-type variance boundsen
dc.subjectUMVUE of log p in geometric distributionen
dc.titleThe discrete Mohr and Noll inequality with applications to variance boundsen
dc.typeinfo:eu-repo/semantics/article
dc.description.volume69
dc.description.issue2
dc.description.startingpage162
dc.description.endingpage189
dc.author.facultyΣχολή Θετικών και Εφαρμοσμένων Επιστημών / Faculty of Pure and Applied Sciences
dc.author.departmentΤμήμα Μαθηματικών και Στατιστικής / Department of Mathematics and Statistics
dc.type.uhtypeArticleen
dc.description.notes<p>Cited By :7</p>en
dc.source.abbreviationSankhya Indian J.Stat.en


Files in this item

FilesSizeFormatView

There are no files associated with this item.

This item appears in the following Collection(s)

Show simple item record